MAUDE Adverse Event Report: HOLOGIC, INC ACESSA PROVU HANDPIECE; COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)

HOLOGIC, INC ACESSA PROVU HANDPIECE; COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)
Model Number 7300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acessa procedure on (b)(6) 2025, the customer reported that after the 6th ablation and while the device was still in the patient the physician could not deploy the needles of the handpiece as the slider know was stuck and could not deploy.The device was removed from the patient and a second device was used to complete the procedure.When the device was returned for investigation it was observed that in 2 needles the tip was missing and broken, the other 5 were bent.No other information available.
 
Additional Manufacturer Narrative
Additional information is being requested from the customer.Device history record (dhr) review was unable to be conducted for the disposable device at the time of this report a follow up report will follow with the information from the dhr.
 
Additional Manufacturer Narrative
Device was returned for investigation: visual inspection was conducted, the unit was properly packaged inside the biohazard kit, and 3 bags that prevented it from getting damaged.Acessa handpiece was also reviewed, and the shaft was slightly bent.Functional testing was conducted, and the purple ring could not be moved (forward and backward).Disposable was opened to review internal components, and no issues were found regarding the purple ring and its mechanism.The distal tip of the shaft cover was removed with a cutter to confirm the presence of all the needles.At this time, it was found that the tips of 2 needles were missing, the bag was examined and no trace of the broken needles was found.The distal mandrel was removed in order to deploy the needles and review their integrity.2 needles were broken, and the remaining 5 were bent.Additionally, the needle tracks located on the distal mandrel were twisted.This observation will be monitored and trended.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.

Brand Name
ACESSA PROVU HANDPIECE
Common Device Name
COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key22061354
Report Number1222780-2025-00269
Device Sequence Number18052050
Product Code HFG
UDI-Device Identifier00854763006140
UDI-Public(01)00854763006140(10)C001974101(17)260524
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181124
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Model Number7300
Device Catalogue Number7300
Device Lot NumberC001974101
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown